FDA Orders Update to Chemo Drug Taxotere Warning Label
Posted on behalf of Goldberg Finnegan, LLC on Mar 22, 2016 in Drug Litigation
In December 2015, the Food and Drug Administration ordered that the warning label for the chemotherapy drug Taxotere be updated to include risks for permanent hair loss or alopecia.
Although hair loss is a common side effect of chemotherapy for many cancer patients, Taxotere may prevent hair from ever growing back.
Prior to the required label change, the drug’s manufacturer refused to acknowledge the severe side effects of its medication despite years of research suggesting the link between Taxotere and permanent hair loss.
Research Suggests Risks for Alopecia
A study conducted in 2006 revealed that more than six percent of breast cancer patients had only a small portion of their hair grow back after treatment with Taxotere when combined with Adriamycin (doxorubicin) and Cytoxan (cyclophosphamide).
Another study found that 10 to 15 percent of patients who have taken Taxotere develop permanent alopecia. The Journal of the American Academy of Dermatology has also warned about the occurrences of this side effect.
Failure to Warn Consumers
Numerous Taxotere lawsuits have been filed throughout the country alleging that the drug’s manufacturer, Sanofi-Aventis, knew about the possibility of developing alopecia after taking Taxotere, but did not warn consumers about the risks.
Patients deserve to know about all of the risks associated with a medication before beginning treatment in case there is a better option available for them. Patients should have had the opportunity to choose similar drugs to Taxotere that do not cause long term baldness.
If you have suffered permanent baldness after being given Taxotere, contact our drug injury lawyers for a free consultation. You may be entitled to compensation for your suffering.